# SDR 2016FA0000386

- Difficulty date: August 2, 2016
- Submitted: August 24, 2016
- Operation: General aviation
- Aircraft: N99BC
- Make and model: Raythn 390
- Aircraft serial: RB242
- Engine: Wilint FJ44
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Adapter
- Part number: 3909201680001
- Condition: Cracked
- Location: Zone 600
- Part time: 1,494 hours, 1,632 cycles
- Stage of operation: IN
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

THE AIRCRAFT ARRIVED FOR UNRELATED MAINTENANCE WHEN IT WAS NOTED THAT A LARGE AMOUNT OF FUEL WAS EMANATING FROM THE BELLY AREA BETWEEN THE WHEEL WELLS.  ACCESS WAS GAINED TO THE AREA BETWEEN THE WHEEL WELLS CONTAINING THE MAIN FUEL SHUTOFF VALVES.   WITH BOOST PUMPS ON, FUEL WAS OBSERVED TO COME FROM THE LEFT SHUTOFF VALVE.  IT WAS INITIALLY THOUGHT THE O-RING BETWEEN THE MATING SURFACES OF THE ADAPTER AND SHUTOFF VALVE HAD FAILED.  UPON DISASSEMBLY FOR REPLACEMENT OF THE SUSPECTED O-RING, IT WAS FOUND THAT THE ADAPTER, MADE FROM PLASTIC, FROM THE SHUTOFF VALVE TO THE HARD FLUID LINE TO THE ENGINE HAD A CRACK APPROXIMATELY 90 DEGREES OF CIRCUMFERENCE BETWEEN THE VALVE MATING FLANGE AND PIPE FLANGE.  NEW REPLACEMENTS WERE ORDERED AND INSTALLED FOR BOTH LEFT AND RIGHT SHUTOFF VALVES.  THE REAR EQUIPMENT COMPARTMENT WAS CLEANED AND DRIED OF A LARGE AMOUNT OF FUEL.  THE REPLACEMENTS ARE ALSO CONSTRUCTED FROM PLASTIC.  IT IS THE OPINION OF THE SUBMITTER THAT A PART THIS CRITICAL IN NATURE BE CONSTRUCTED FROM A MORE SUBSTANTIAL MATERIAL TO PREVENT UNCONTROLLED LOSS OF FUEL WHILE FILLING A COMPARTMENT CONTAINING ELECTRICAL MOTORS AND EQUIPMENT WITH FUEL.
